Our team of medical experts are ready to help

Your questions answered


James asked...

Zodladex causing night sweats.

Tags: cancer

I have PC and am on Zodladex hormones before a course of radiotheraphy to come. Is there any way to help 'night sweats'? Seems to happen most nights now.

  • mother-thermometer-doctor-at-hand

    Do you need to see a GP ASAP?

     

    Would you like to speak with a doctor by video or phone at a time that suits you?

    Our Doctor@Hand service, delivered by Doctor Care Anywhere, offers a doctor appointment by video or phone at a time that suits you.


The answer

I’m sure you are aware Zoladex (Goserelin) is a synthetic product that has the same action as naturally occurring luteinising-hormone releasing hormone (LHRH). It also has anti-androgen activity. It can be used in the treatment of prostate cancer.

Hot flushes and sweats are recognised side effects of Zoladex. They can occur in those using Zoladex and for a short time after stopping it. It is thought to be due to a fall in the testosterone levels.

I suggest that you speak to your doctor who may prescribe Cyproterone or other agents to help to control these symptoms. Medroxyprogesterone or Megestrol have also been prescribed to help reduce this type of side effect of Zoladex.

I hope this helps.

Answered by Health at Hand nurses.

 

You may also be interested in...

Sleep and prostate cancer

Prostate cancer embarrassment

Top 20 Cancer fighting foods

Newsletter sign up


Sign up to our monthly newsletter, Better Health, to receive our latest health and wellbeing updates.


Sign up to newsletter